Results in Mathematics

, 74:201 | Cite as

Fejér Sums and Chebyshev Polynomials

  • Jorge Bustamante
  • Juan Jesús Merino-García
  • José María QuesadaEmail author


Let \(L^p_w[-1,1]\) be the weighted Lebesgue space on \([-1,1]\) with \(w(t)=(1-t^2)^{-1/2}\). We prove that the rate of convergence in \(L^p_w[-1,1]\) of the Fejér sums is equivalent to a fractional modulus of smoothness of order 1/2.


Polynomial approximation Chebyshev polynomials Fejér operators direct results strong converse results fractional moduli of smoothness 

Mathematics Subject Classification

41A410 41A425 41A435 41A436 



The last author is partially supported by Research Project PGC2018-097621-B-I00 and by Junta de Andalucía, Research Group FQM268.


  1. 1.
    Alexits, G.: Sur l’ordre de grandeur de l’approximation d’une fonction périodique par les sommes de Fejér. Acta Math. Acad. Sci. Hung. 3, 29–42 (1952)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Butzer, P.L., Stens, R.L.: Chebyshev transform methods in the theory of best algebraic approximation. Abh. Math. Semin. Univ. 45, 165–190 (1976)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Butzer, P.L., Stens, R.L.: Chebyshev transform methods in the solution of the fundamental theorem of best algebraic approximation in the fractional case. In: Alexits, G., Turan, P. (eds.) Fourier Analysis and Approximation Theory, pp. 191–212. Colloquia Math. Soc. János Bolyai, Budapest (1976)Google Scholar
  4. 4.
    Ditzian, Z., Ivanov, K.G.: Strong converse inequalities. J. Anal. Math. 61, 61–111 (1993)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Xie, T., Zhou, X.: Lower bounds of some singular integrals and their applications. Arch. Math. 88, 249–258 (2007)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Facultad de Ciencias Físico-MatemáticasBenemérita Universidad Autónoma de PueblaPueblaMexico
  2. 2.Department of MathematicsUniversity of JaénJaénSpain

Personalised recommendations